[Acute encephalopathy after infusion of paclitaxel]

Abstract : INTRODUCTION: Paclitaxel is an anti-neoplastic agent commonly used in the treatment of primary bronchial carcinoma and tumours of the breast and ovary. Its toxicity, haematological and peripheral neuropathy, are well known. On the other hand central nervous system toxicity is rare. CASE REPORT: We report a case of acute encephalopathy, occurring eight hours after infusion of Paclitaxel, in a patient treated for adenocarcinoma of the lung. It included drowsiness, confusion and hallucinations, and resolved completely after ten days. The diagnosis of encephalopathy secondary to Paclitaxel injection was reached after exclusion of other possible aetiologies. CONCLUSIONS: Acute encephalopathy is a rare complication of intravenous Paclitaxel treatment. The pathophysiology of this toxic effect is discussed: a direct toxicity of Paclitaxel or of its solvent (polyoxethylated castor oil), and the role of a pre-existing alteration of the blood-brain barrier.
Type de document :
Article dans une revue
Revue des Maladies Respiratoires, Elsevier Masson, 2006, 23 (1 Pt 1), pp.73-7
Liste complète des métadonnées

http://www.hal.inserm.fr/inserm-00467817
Contributeur : Céline Breton <>
Soumis le : lundi 29 mars 2010 - 11:20:36
Dernière modification le : mardi 5 juin 2018 - 10:14:32

Identifiants

  • HAL Id : inserm-00467817, version 1
  • PUBMED : 16604029

Collections

Citation

Sammy Lachkar, Suzanna Bota, Georges Nouvet, Luc Thiberville. [Acute encephalopathy after infusion of paclitaxel]. Revue des Maladies Respiratoires, Elsevier Masson, 2006, 23 (1 Pt 1), pp.73-7. 〈inserm-00467817〉

Partager

Métriques

Consultations de la notice

147